I am having my second bout of pouchitis in 1 year and have some questions. I have had my pouch for 14 years and no pouchitis until last year. On Thursday afternoon, I started Flagyl and Cipro and was amazed by the immediate response to slowing of frequency, urgency etc. The pharmacist warned me of diarrhea with both meds. Is that common? Stools have been formed since Friday until this afternoon when I emptied the pouch there was 1 round of former stool and then 1 of diarrhea. No urgency, pouch completely emptied so just wondering about the diarrhea. Oh and I am taking a probiotic 2 hours after my meds. Thanks in advance for your advice.
The pharmacist probably doesn’t know the first thing about J-pouches (including that you have one). We generally have firmer stools with antibiotics.
Thanks Scott for your reply. Things have firmed up again this evening so thinking it may have been something I ate/drank earlier in the day or the meds just need more time.
That's great you went that long without pouchitis. Did you follow any specific diet?
I didn't follow any special diet other than staying away from foods that were to caustic (spicey) and drinking grape juice before dinner that helped my pouch empty completely.